Thunderstorm Wind, Loudon
- When
- June 1, 5:00 PM EST to 5:10 PM EST
- Where
- Loudon County, Erie
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.650, -84.583
A few trees down in Erie.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 1, 2:40 PM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 340 PM EDT THU JUN 1 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY)...CONVECTION FIRING AGAIN THIS AFTERNOON...WITH STORMS IN THE WESTERN CWA STARTING TO PICK UP SOME OF THE SOUTHWESTERLY FLOW AS UPPER TROUGH APPROACHES. PRECIP CHANCES WILL BE INCREASING THIS EVENING THROUGH FRIDAY NIGHT AS FRONT AND ASSOCIATED LIFT TRUDGE THROUGH THE CWA FROM NW. MARGINAL SEVERE CHANCES FRIDAY DEPENDING INSTABILITY THAT MAY BE LIMITED BY LARGE RAIN/CLOUD SHIELD. AM GOING CLOSER TO GFS TIMING OF FRONT...A LITTLE FASTER THAN NAM. THIS ALLOWS LOWER POPS STARTING FRIDAY EVENING. UPPER COLD POOL PROGGED TO SETTLE INTO AREA...STEEPENING LAPSE RATE...SO KEEPING SOME CHANCE CATEGORY POPS ACROSS THE NORTHEASTERN SECTIONS SATURDAY AS SURFACE DEW POINTS IN THAT AREA STAY IN THE 50S. WOULD EXPECT LIFTED INDICES TO AROUND -2 SATURDAY AFTERNOON OVER NORTHEASTERN SECTIONS. GUIDANCE TEMPS IN FAIRLY GOOD AGREEMENT...EVEN WITH FRONTAL POSITIONING DIFFERENCES. BIGGEST TEMPERATURE CHALLENGE WILL BE FRIDAY HIGH TEMPS WHERE AREAS THAT MIGHT RECEIVE NO SUN AND FAIR AMOUNTS OF RAIN COULD UNDERCUT FORECAST HIGH TEMP. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)...UPPER TROF FINDS A HOME OVER THE EASTERN U.S. THIS WEEKEND AND A CLOSED LOW EVEN DEVELOPS. UPPER LOW PROGGED TO SHIFT SOUTHEAST FROM THE GREAT LAKES ACROSS THE CENTRAL APPALACHIANS WITH IMPACT ON THE FORECAST AREA SUNDAY INTO MONDAY. USED SLIGHT CHANCE FOR CONVECTION WITH EMPHASIS ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE ON SUNDAY AND THEN USED AREA WIDE SLIGHT CHANCE POP FOR MONDAY AS UPPER LOW MOVES CLOSER TO THE REGION. KEPT A DRY DAY GOING FOR TUESDAY AND THEN WENT WITH A SLIGHT CHANCE POP AGAIN WEDNESDAY THROUGH THURSDAY AS ATMOSPHERIC INSTABILITY INCREASES AND NEXT UPPER LEVEL WAVE DROPS SOUTHEAST ACROSS THE GREAT LAKES INTO THE OHIO VALLEY WITH PERHAPS MORE ORGANIZED TSRA DEVELOPMENT AHEAD OF ANOTHER COLD FRONT WHICH DESCENDS TOWARD THE TENNESSEE VALLEY AND APPALACHIANS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 87 69 82 63 / 30 80 80 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 85 67 77 61 / 40 80 80 30 OAK RIDGE, TN 84 68 76 60 / 50 80 80 30 TRI CITIES AIRPORT, TN 84 64 75 57 / 40 90 90 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GM/20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 501 AM EDT THU JUN 1 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-021000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 501 AM EDT (401 AM CDT) THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE TENNESSEE RIVER VALLEY TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND CONTINUE THROUGH FRIDAY MORNING. A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS...HEAVY RAINFALL AND POSSIBLE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS FRIDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. TD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
211 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
05/26/2006 HAMILTON TN UTILITY COMPANY
FROM 440 TO 505 PM...A TOTAL OF SEVEN TREES DOWNED
POWERLINES ACROSS THE SOUTHERN TWO-THIRDS OF HAMILTON
COUNTY. REPORTED BY THE ELECTRIC POWER BOARD.
0450 PM TSTM WND DMG 4 N CHUCKY 36.27N 82.69W
05/26/2006 GREENE TN EMERGENCY MNGR
A FEW TREES DOWN NORTH OF THE CHUCKEY AREA. REPORTED BY
THE DIRECTOR OF EMERGENCY SERVICES FOR GREENE COUNTY.
0455 PM TSTM WND DMG 10 N CHUCKY 36.36N 82.69W
05/26/2006 GREENE TN EMERGENCY MNGR
A FEW TREES DOWN AROUND THE CEDAR LANE AREA. REPORTED BY
THE DIRECTOR OF EMERGENCY SERVICES FOR GREENE COUNTY.
0455 PM TSTM WND DMG CLEVELAND 35.18N 84.87W
05/26/2006 BRADLEY TN UTILITY COMPANY
FROM 455 TO 505 PM EDT...A FEW TREES AND POWERLINES
DOWNED IN THE SOUTHERN PORTIONS OF CLEVELAND. REPORTED BY
CLEVELAND UTILITIES.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
319 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND DMG 3 NW HAYESVILLE 35.08N 83.86W
05/27/2006 CLAY NC DEPT OF HIGHWAYS
SEVERAL LARGE TREES...TREE TOPS AND LIMBS DOWNED ACROSS
ROADS IN THE FIRES CREEK AREA. REPORTED BY THE NORTH
CAROLINA DEPARTMENT OF TRANSPORTATION.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
321 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG RED BANK 35.11N 85.29W
05/31/2006 HAMILTON TN UTILITY COMPANY
FEW TREES AND POWER LINES DOWN BETWEEN RED BANK AND
SIGNAL MTN. REPORTED BY ELECTRIC POWER BOARD.
0630 PM TSTM WND DMG 4 NE SIGNAL MOUNTAIN 35.17N 85.29W
05/31/2006 HAMILTON TN LAW ENFORCEMENT
TREE DOWN IN WALDEN. REPORTED BY DISPATCH.
0645 PM TSTM WND DMG ROCKWOOD 35.87N 84.68W
05/31/2006 ROANE TN UTILITY COMPANY
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE SOUTH HALF
OF THE COUNTY. REPORTED BY VOLUNTEER ELECTRIC.
&&
MEPThe Knoxville radar (KMRX), 121 km away, was scanning. The volume nearest the first event began at 22:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees down in Erie.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515517.